MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS, INC MAMMOTOME REVOLVE STEREOTACTIC PROBE; BIOPSY INSTRUMENT

DEVICOR MEDICAL PRODUCTS, INC MAMMOTOME REVOLVE STEREOTACTIC PROBE; BIOPSY INSTRUMENT
Model Number MST1012
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Mst1012 probes are sterile, single use devices, indicated to obtain tissue samples from the breast or axillary lymph nodes for diagnostic analysis of breast abnormalities.It was reported via medwatch voluntary event report that stereotactic left breast biopsy was performed.A 12 cm, 10 gauge mammotome revolve needle was inadvertently loaded in mammotome instead of a 9 cm, 10 gauge needle.Post biopsy images showed a 4 mm v shaped retained metallic fragment in left breast.Inspection of the needle showed a damaged cannula at the tip.Patient was immediately referred to breast clinic and seen by breast surgeon.Patient scheduled for elective surgery for removal of breast lesion/calcifications and retained metallic fragment/foreign body.Based on the description of the event provided in fda report mw5095843, it is believed that the customer entered the incorrect product code information in to the stereotactic targeting dimensions.Upon firing of device, because the user thought they had a 9cm needle (and the actually had a 12cm needle), the extra 3sm length unaccounted for in the targeting software, the needle was able to be fired past the zero point and into the bucky of the stereotactic brest imaging table.Firing into the bucky is sufficient force to break off the tip of the needle of the stereotactic biopsy device, embedding it into the soft tissue of the patients breast.
 
Event or Problem Description
It was reported via medwatch voluntary event report that during a stereotactic left breast biopsy procedure, a 12 cm, 10 gauge mammotome revolve needle was inadvertently loaded in mammotome instead of a 9 cm, 10 gauge needle.Biopsy of left breast lesion was performed.Post biopsy images showed a 4 mm v shaped retained metallic fragment in left breast.Inspection of the needle showed a damaged cannula at the tip.Patient was immediately referred to breast clinic and seen by breast surgeon.Patient scheduled for elective surgery for removal of breast lesion/calcifications and retained metallic fragment/foreign body.The original packaging for the probe in question was not kept, nor was the probe.Device was traced back to (b)(6) hospital-(b)(6)(1383998) based off the lot number.

Brand Name
MAMMOTOME REVOLVE STEREOTACTIC PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS, INC
300 e. business way
fifth floor
cincinnati OH 45241
MDR Report Key10601577
Report Number3008492462-2020-00008
Device Sequence Number3885462
Product Code KNW
UDI-Device Identifier00841911100751
UDI-Public(01)00841911100751(17)200831(10)F11732453D
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K152989
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberMST1012
Device Lot NumberF11732453D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2020
Initial Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;